Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 26, 2025, 4:30 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2025, 4:30 PM CDT (21:30 UTC)
- Expired
- May 26, 2025, 5:03 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:32 PM CDT | TORNADO | 1 S Marion, MS | Trees and lines down, damage path noted from NE parts of Meridian to Marion to near Dalewood Shore Lake. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WFUS54 KJAN 262130
TORJAN
MSC069-075-262230-
/O.NEW.KJAN.TO.W.0095.250526T2130Z-250526T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
430 PM CDT Mon May 26 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Kemper County in east central Mississippi...
Northern Lauderdale County in east central Mississippi...
* Until 530 PM CDT.
* At 430 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marion, or near Meridian, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Meridian, Toomsuba, Meridian Station, and Lauderdale around 435 PM
CDT.
Kewanee and Tamola around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3243 8841 3234 8867 3249 8883 3273 8837
TIME...MOT...LOC 2130Z 230DEG 27KT 3242 8865
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC3 follow-up statements
484
WWUS54 KJAN 262148 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
448 PM CDT Mon May 26 2025
MSC069-075-262230-
/O.CON.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Kemper MS-Lauderdale MS-
448 PM CDT Mon May 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES...
At 448 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Toomsuba, or 7 miles west of Cuba, moving east at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tamola around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3245 8841 3242 8850 3245 8863 3255 8871
3263 8857 3263 8838
TIME...MOT...LOC 2148Z 247DEG 27KT 3246 8850
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC543
WWUS54 KJAN 262159
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
459 PM CDT Mon May 26 2025
MSC069-262209-
/O.CAN.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Kemper MS-
459 PM CDT Mon May 26 2025
...THE TORNADO WARNING FOR SOUTHEASTERN KEMPER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Mississippi.
&&
LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839
TIME...MOT...LOC 2159Z 245DEG 28KT 3251 8840
$$
MSC075-262230-
/O.CON.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Lauderdale MS-
459 PM CDT Mon May 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN LAUDERDALE COUNTY...
At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cuba, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lauderdale County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839
TIME...MOT...LOC 2159Z 245DEG 28KT 3251 8840
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC995 WWUS54 KJAN 262203 SVSJAN Severe Weather Statement National Weather Service Jackson MS 503 PM CDT Mon May 26 2025 MSC075-262212- /O.CAN.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/ Lauderdale MS- 503 PM CDT Mon May 26 2025 ...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for east central Mississippi. && LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839 TIME...MOT...LOC 2202Z 230DEG 27KT 3253 8837 $$ DC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 26, 4:13 PM CDT, 17 minutes earlier.
Area forecast discussion, May 26, 4:13 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
413 PM CDT Mon May 26 2025
...New DISCUSSION, AVIATION...
.DISCUSSION...
Issued at 404 PM CDT Mon May 26 2025
Rest of Today: The convective line continues to make it's way
through the CWA through the next several hours, focused mainly south
of I-20. As the line progresses, it will transition from a linear
storm mode into an isolated/scattered mode. High convective
instability will continue to support embedded strong to severe storms
this afternoon before progressing out of our area. Behind convective
complex showers will continue throughout the afternoon into this
evening. Rainfall totals areawide will be in the 1-2in range, with
locally higher amounts over 2in possible in the southwest.
Rest of the Week: A variety of different graphics and outlooks
are in store for the area as a boundary lingers though the week.
The boundary will be the main source of weather this week,
enhancing chances for showers and storms daily. A "marginal" and
"slight" threat for severe weather has been highlighted for
Tuesday as well as a "limited" risk for flash flooding. A
"marginal" risk for severe weather also exists for Wednesday.
Thursday and Friday the pattern remains unchanged with the front
remaining over the lower Mississippi River Valley with showers and
storms possible some of which may be strong to severe. By
Saturday, the pattern is expected to shift due to an upper level
trough linked to an upper disturbance in the midwest digging
southward decreasing the potential for showers and storms heading
into the weekend.
Overall the period can be characterized by low-level severe threats
and constant rain chances day to day. We can expect 7 day rainfall of
an additional 2-4in with locally higher amounts especially for areas
along and south of I-20. Flash flooding risk will increase
throughout the week. /KP/
&&
.AVIATION...
(00Z TAFS)
Issued at 404 PM CDT Mon May 26 2025
A mix of MVFR/IFR will prevail throughout the period as sites will
be impacted by SHRA and TSRA. As storms pass the mix will prevail
as lowered ceilings will linger. Brief periods of lowered
conditions will be possible across the Pine Belt overnight into
the morning before improving by 15-16Z./KP/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 85 69 85 / 0 80 40 60
Meridian 70 86 66 86 / 0 80 40 70
Vicksburg 70 84 68 84 / 0 80 30 50
Hattiesburg 73 90 71 88 / 0 70 40 80
Natchez 71 86 69 84 / 0 80 30 60
Greenville 68 80 67 81 / 80 80 30 30
Greenwood 68 81 67 83 / 60 90 40 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Tuesday morning for MSZ018-019-034-035-
040>042-047-048-053-054-059>061.
LA...Flood Watch through Tuesday morning for LAZ007>009-015-016-
023>026.
AR...Flood Watch through Tuesday morning for ARZ074-075.
&&
KP/KP/DCIn the hours before
Local storm report, May 26, 4:10 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg 2 S Bellevue 31.28N 89.48W
05/26/2025 Lamar MS Emergency Mngr
Tree downed on Old Hwy 24 at Duval Stuart
Rd.
&&
DLLocal storm report, May 26, 4:12 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Dmg 5 NNW Shelton 31.56N 89.37W
05/26/2025 Jones MS Emergency Mngr
Tree down at MS Hwy 590 and Monroe Rd, with
a car crash into the tree. Multiple
additional downed trees in Jones County.
&&
DLLocal storm report, May 26, 4:17 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
417 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Tstm Wnd Dmg 4 ENE Stringer 31.89N 89.20W
05/26/2025 Jasper MS Public
Tree downed on CR 21 near CR 10, report via
social media.
&&
DLLocal storm report, May 26, 4:22 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
422 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Tstm Wnd Dmg 2 ESE Basic City 32.21N 88.74W
05/26/2025 Clarke MS Public
Trees down on CR 350, report via social
media.
&&
DLLocal storm report, May 26, 4:26 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
426 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Gst 1 WSW Key Field 32.33N 88.75W
05/26/2025 M55 MPH Lauderdale MS ASOS
Recorded at MEI ASOS.
&&
DLLocal storm report, May 26, 4:28 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
428 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 1 ENE Rose Hill 32.15N 88.99W
05/26/2025 Jasper MS Public
Trees down on MS Hwy 513 near Rose Hill,
report via social media.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 71 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more | 79 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower | 92 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more | 78 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| May 25, 8:05 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 76 min |
| May 25, 8:23 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| May 25, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott and 1 more | 60 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 63 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 69 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 96 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 69 min |
| May 25, 10:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 80 min |
| May 25, 10:13 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 77 min |
| May 25, 10:36 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 39 min |
| May 25, 11:52 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 68 min |
| May 26, 5:19 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| May 26, 8:09 AM CDT | Flash Flood Warning | JAN | Jefferson | 79 min |
| May 26, 8:36 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 39 min |
| May 26, 9:22 AM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more | 21 hr |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Issaquena, Washington | 66 min |
| May 26, 12:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 53 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| May 26, 1:29 PM CDT | Special Weather Statement | JAN | Hinds | 61 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 65 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| May 26, 2:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 26, 2:46 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 44 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Rankin, Smith | 51 min |
| May 26, 2:57 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 62 min |
| May 26, 3:04 PM CDT | Tornado Warning | JAN | Rankin, Scott | 15 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 64 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 26, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 26, 4:06 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 39 min |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 48 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.